Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 95, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 3:13 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 7, 2014, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 10 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:40 PM EDT | HAIL 0.75 | Mansfield, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS51 KBOX 071913 SVRBOX MAC005-021-023-072000- /O.NEW.KBOX.SV.W.0095.140807T1913Z-140807T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS... SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 400 PM EDT * AT 312 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER WRENTHAM...OR OVER FRANKLIN...AND WAS MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IMPACTED INCLUDE... BROCKTON...TAUNTON...FRANKLIN...NORTH ATTLEBOROUGH...STOUGHTON... BRIDGEWATER...ATTLEBORO...WALPOLE...MANSFIELD...MIDDLEBOROUGH... EASTON...NORTON...SHARON...FOXBOROUGH...EAST BRIDGEWATER... RAYNHAM...NORFOLK...WRENTHAM...LAKEVILLE AND PLAINVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4206 7145 4214 7135 4202 7089 4179 7100 TIME...MOT...LOC 1912Z 301DEG 16KT 4207 7137 $$ FRANK
5 follow-up statements
601 WWUS51 KBOX 071925 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EDT THU AUG 7 2014 MAC005-021-023-072000- /O.CON.KBOX.SV.W.0095.000000T0000Z-140807T2000Z/ PLYMOUTH MA-BRISTOL MA-NORFOLK MA- 325 PM EDT THU AUG 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR WEST CENTRAL PLYMOUTH...NORTHWESTERN BRISTOL AND SOUTH CENTRAL NORFOLK COUNTIES... AT 324 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER PLAINVILLE...OR NEAR NORTH ATTLEBOROUGH...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TAUNTON...NORTH ATTLEBOROUGH...BRIDGEWATER...ATTLEBORO...WALPOLE... MANSFIELD...MIDDLEBOROUGH...EASTON...NORTON...SHARON...FOXBOROUGH... EAST BRIDGEWATER...RAYNHAM...NORFOLK...WRENTHAM...LAKEVILLE... PLAINVILLE...WEST BRIDGEWATER AND BERKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4203 7139 4211 7127 4200 7090 4179 7100 TIME...MOT...LOC 1924Z 301DEG 16KT 4204 7130 $$ FRANK
218 WWUS51 KBOX 071934 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 334 PM EDT THU AUG 7 2014 MAC005-021-023-072000- /O.CON.KBOX.SV.W.0095.000000T0000Z-140807T2000Z/ PLYMOUTH MA-BRISTOL MA-NORFOLK MA- 334 PM EDT THU AUG 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR WEST CENTRAL PLYMOUTH...NORTHWESTERN BRISTOL AND SOUTH CENTRAL NORFOLK COUNTIES... AT 333 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER MANSFIELD...OR NEAR NORTH ATTLEBOROUGH...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TAUNTON...NORTH ATTLEBOROUGH...BRIDGEWATER...ATTLEBORO...MANSFIELD... MIDDLEBOROUGH...EASTON...NORTON...SHARON...FOXBOROUGH...EAST BRIDGEWATER...RAYNHAM...WRENTHAM...LAKEVILLE...PLAINVILLE...WEST BRIDGEWATER AND BERKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4202 7137 4209 7122 4200 7090 4179 7100 TIME...MOT...LOC 1933Z 301DEG 16KT 4202 7125 $$ FRANK
267
WWUS51 KBOX 071941
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT THU AUG 7 2014
MAC021-071951-
/O.CAN.KBOX.SV.W.0095.000000T0000Z-140807T2000Z/
NORFOLK MA-
341 PM EDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NORFOLK COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4201 7129 4204 7122 4207 7114 4200 7090
4185 7097 4186 7098
TIME...MOT...LOC 1941Z 281DEG 22KT 4203 7113
$$
MAC005-023-072000-
/O.CON.KBOX.SV.W.0095.000000T0000Z-140807T2000Z/
PLYMOUTH MA-BRISTOL MA-
341 PM EDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WEST CENTRAL PLYMOUTH AND NORTH CENTRAL BRISTOL COUNTIES...
AT 341 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EASTON...
OR NEAR STOUGHTON...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TAUNTON...BRIDGEWATER...MANSFIELD...MIDDLEBOROUGH...EASTON...
NORTON...EAST BRIDGEWATER...RAYNHAM...LAKEVILLE AND WEST BRIDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4201 7129 4204 7122 4207 7114 4200 7090
4185 7097 4186 7098
TIME...MOT...LOC 1941Z 281DEG 22KT 4203 7113
$$
FRANK323
WWUS51 KBOX 071951
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT THU AUG 7 2014
MAC005-023-072000-
/O.CON.KBOX.SV.W.0095.000000T0000Z-140807T2000Z/
PLYMOUTH MA-BRISTOL MA-
351 PM EDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WEST CENTRAL PLYMOUTH AND NORTH CENTRAL BRISTOL COUNTIES...
AT 351 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EASTON...
OR NEAR BRIDGEWATER...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BRIDGEWATER...MIDDLEBOROUGH...EASTON...EAST BRIDGEWATER...RAYNHAM AND
WEST BRIDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4198 7108 4201 7114 4206 7112 4200 7090
4193 7094 4193 7097
TIME...MOT...LOC 1951Z 301DEG 16KT 4201 7108
$$
FRANK772
WWUS51 KBOX 071957
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT THU AUG 7 2014
MAC005-023-072007-
/O.EXP.KBOX.SV.W.0095.000000T0000Z-140807T2000Z/
PLYMOUTH MA-BRISTOL MA-
357 PM EDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PLYMOUTH AND
NORTH CENTRAL BRISTOL COUNTIES WILL EXPIRE AT 400 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4198 7108 4201 7114 4206 7112 4200 7090
4193 7094 4193 7097
TIME...MOT...LOC 1956Z 301DEG 16KT 4201 7108
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:51 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 7, 1:51 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT THU AUG 7 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS. HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 200 PM UPDATE... UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS THE REGION FOR TODAY. THIS ANOMALOUS LOW HAS DROPPED 500 MB TEMPS DOWN TO -20C PER SPC MESO SITE AND AT 700MB THE 0C LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING FOR CONVECTION TO DEVELOP. IN FACT...MID-LEVEL LAPSE RATES HAVE JUMPED TO 7 WITH MUCAPE VALUES REACHING OVER 1000 J/KG. WITH THE COOLER TEMPS ALOFT AND VERY STEEP LAPSE RATES...IT WILL NOT TAKE MUCH FOR THE STORMS TO CREATE SMALL HAIL. A FEW SITES ALONG THE COASTLINE HAVE ALREADY TURNED EASTWARD INDICATING OF THE SEA BREEZE DEVELOPMENT. THIS HAS BEEN FOCUSED ACROSS THE SOUTH SHORE AND INTO PLYMOUTH COUNTY. THIS SEA BREEZE WILL BE AN AREA TO WATCH WITH CONVERGENCE AT THE SURFACE COULD ALLOW FOR HIGHER CORES AND POSSIBLY A SEVERE STORM OR TWO. WE WILL NEED TO WATCH AND SEE IF THIS SEABREEZE MAKES IT FARTHER NORTHWARD OR NOT. BUFKIT AND MODEL SOUNDINGS HAVE SHOWN A GOOD AMOUNT OF DRY AIR MOVING IN ALLOWING FOR THE POTENTIAL OF GUSTY WINDS TO MAKE IT TO THE SURFACE. PWAT VALUES ARE QUITE LOW...BELOW 1 SO BELIEVE THAT THE FLOODING POTENTIAL IS LOW AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT... ACTIVITY CONCLUDES WITH SUNSET. HIGH PRESSURE BEGINS TO BUILD FROM THE W AS THE MID- TO UPPER-LEVEL TROUGH EXITS THE REGION. ANTICIPATE MOSTLY CLEAR CONDITIONS WITH A SUSTAINED LIGHT NW-FLOW PREVAILED BY A LINGERING SURFACE PRESSURE GRADIENT ACROSS THE REGION. FOR THOSE LOCATIONS WHICH CAN BECOME SHELTERED FROM THE WIND AND EFFECTIVELY RADIATE OUT...LOWS INTO THE UPPER-40S WILL BE POSSIBLE /THIS DURING THE PEAK OF SUMMER WHEN LOWS ARE NORMALLY AROUND THE LOW-60S/. MUCH OF THE REMAINING REGION WILL EXPERIENCE LOW TEMPERATURES BY SUNRISE FRIDAY RANGING AROUND THE MID-50S. SINCE WHEN DID EARLY AUGUST BECOME LATE SEPTEMBER? FRIDAY... DESPITE CYCLONIC FLOW ACROSS THE REGION THROUGH WHICH THURSDAY/S IMPULSE LINGERS PARENT WITH A WEAK MID- TO UPPER-LEVEL JET STREAK... FEEL THE FOCUS OF ANY WEATHER WILL BE ALONG THE N/W-FACING SLOPES OF HIGHER TERRAIN...OTHERWISE EXPECTING A DRY AND QUIET WEATHER DAY WITH THE PRESENCE OF SCATTERED-BROKEN DIURNAL CUMULUS. +10C H85 AIR ACROSS THE REGION WILL MAKE FOR SEASONABLE TEMPERATURES WITH HIGHS AROUND THE UPPER-70S UNDER BREEZY NW-FLOW /SUBSEQUENT OF BOUNDARY- LAYER MIX-DOWN OF FASTER MOMENTUM TO THE SURFACE/. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... OVERVIEW AND MODEL PREFERENCES... 07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK. THE BIGGEST ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW AMPLIFIED THE FLOW WILL BE BY THIS POINT. WHILE THERE IS AGREEMENT THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO BE WORKED OUT. OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS. THE OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO THE S. THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX AND NEAR SEASONABLE TEMPERATURES. DETAILS... FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING. THIS WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS FROM PEAK HEATING. THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE THROUGH THE NIGHT. WITH THIS CLEARING AND A SLACKENING PRES GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS. SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT. H85 TEMPS AROUND +12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER SIDE OF 80 DEGREES. COOLER NEAR THE COAST WITH SEA BREEZES THANKS TO A WEAK PRES GRADIENT. OVERNIGHT MINS FALL BACK INTO THE LOW 50S IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES. DWPTS MAINLY IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY. TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY. A COLD FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS AROUND THE GREAT LAKES. AT THIS POINT IT DOES APPEAR ENOUGH SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A MOSTLY DRY FORECAST. HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE NORMAL. WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE GREAT LAKES REGION. THE GFS IS THE MOST AMPLIFIED AND CARRIES A SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD FRONT THROUGH EARLY WED. WILL PUT MORE WEIGHT ON THE ECMWF GIVEN ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES. THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE POSSIBILITY OF A RETURN OF DRY WX BY THU. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...HIGH CONFIDENCE. VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND POSSIBLY EVEN SMALL HAIL. ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW- WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE WINDS OVERNIGHT. INTO FRIDAY...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE N/W INTERIOR NEW ENGLAND TERMINALS...BUT HAVE LOW CONFIDENCE. KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... HIGH CONFIDENCE. MAINLY VFR WITH GENERALLY QUIET WEATHER. LOW CHANCE FOR LATE NIGHT FOG BY MON NIGHT ESPECIALLY. SEA BREEZES LIKELY EACH DAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE. SMALL CRAFT ADVISORIES HAVE CONCLUDED AS SWELL CONSEQUENTIAL OF BERTHA DIMINISHES. MAIN CONCERN TODAY IS FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH GALE FORCE WINDS AND FREQUENT LIGHTNING. WEATHER WILL TURN QUIET DURING THE OVERNIGHT PERIOD AND CONTINUE INTO FRIDAY UNDER NW-WINDS. TRANQUIL BOATING WEATHER AS SEAS WILL REMAIN BELOW 5 FEET. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE. HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER THROUGH MONDAY. WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/SIPPRELL NEAR TERM...DUNTEN SHORT TERM...SIPPRELL LONG TERM...DOODY AVIATION...DOODY/DUNTEN MARINE...DOODY/SIPPRELL
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU AUG 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 7, 1:40 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT THU AUG 7 2014
MAZ015-016-019-071815-
SUFFOLK-EASTERN PLYMOUTH-EASTERN NORFOLK-
140 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTH CENTRAL PLYMOUTH...
CENTRAL SUFFOLK...SOUTHEASTERN MIDDLESEX AND NORTHEASTERN NORFOLK
COUNTIES COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINGHAM...OR NEAR WEYMOUTH...MOVING EAST AT
30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...WEYMOUTH...BRAINTREE...MILTON...
MARSHFIELD...HINGHAM...SCITUATE...WINTHROP...NORWELL...HULL AND
COHASSET.
LAT...LON 4228 7111 4239 7107 4237 7097 4237 7105
4234 7104 4235 7095 4233 7105 4230 7105
4233 7095 4228 7102 4226 7085 4229 7094
4230 7093 4231 7089 4224 7077 4226 7077
4225 7076 4214 7069
TIME...MOT...LOC 1740Z 289DEG 41KT 4227 7091
FRANKSpecial weather statement, Aug 7, 1:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT THU AUG 7 2014
NHZ011-015-071815-
CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
146 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HILLSBOROUGH AND
NORTHEASTERN CHESHIRE COUNTIES COUNTIES...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLOWS FALLS...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...WALPOLE...ANTRIM...ALSTEAD...DEERING...HANCOCK...
BENNINGTON...STODDARD...GILSUM...MARLOW...NELSON...SULLIVAN...WINDSOR
AND HADLEY FIELD.
LAT...LON 4316 7189 4315 7188 4295 7195 4310 7243
4315 7246 4316 7245 4316 7243 4313 7243
4313 7237 4316 7237 4318 7216 4313 7218
4313 7204 4316 7202 4318 7204
TIME...MOT...LOC 1746Z 289DEG 41KT 4315 7239
FRANKLocal storm report, Aug 7, 2:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
&&
RLGLocal storm report, Aug 7, 2:20 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
220 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL WALPOLE 42.14N 71.24W
08/07/2014 M1.00 INCH NORFOLK MA EMERGENCY MNGR
&&
RLGSpecial weather statement, Aug 7, 2:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT THU AUG 7 2014
MAZ022-071945-
BARNSTABLE-
258 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM OVER CAPE COD BAY...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CAPE COD BAY NORTH OF SANDWICH...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
IF IT HOLDS TOGETHER...IT WILL REACH THE NORTH SHORE OF CAPE COD
INCLUDING BARNSTABLE...DENNIS AND BREWSTER AROUND 330 PM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...SANDWICH...DENNIS AND HARWICH.
HEAD INDOORS WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING!
&&
LAT...LON 4166 7008 4167 7016 4169 7016 4167 7017
4172 7049 4176 7048 4174 7041 4174 7032
4172 7027 4173 7034 4171 7034 4171 7026
4175 7019 4177 7005
TIME...MOT...LOC 1856Z 285DEG 19KT 4180 7038
JWDLocal storm report, Aug 7, 3:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 42.14N 71.24W
08/07/2014 M1.00 INCH NORFOLK MA EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
&&
RLGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:12 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Aug 7, 1:21 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 7, 1:32 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 7, 1:40 PM EDT | Special Weather Statement | BOX | Suffolk | 35 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 24 min |
| Aug 7, 1:52 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 7, 1:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 7, 2:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 7, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 22 min |
| Aug 7, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 27 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 47 min |
| Aug 7, 2:33 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Aug 7, 2:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 2:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 2:58 PM EDT | Special Weather Statement | BOX | Barnstable | 47 min |
| Aug 7, 3:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 28 min |
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 40 min |
| Aug 7, 3:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 3:46 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Aug 7, 3:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | BOX | Plymouth | 53 min |
| Aug 7, 3:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 45 min |
| Aug 7, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 50 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 46 min |
| Aug 7, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 7, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 7, 4:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 4:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | BOX | Barnstable | 51 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | BOX | Essex | 49 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | BOX | Barnstable | 38 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 50 min |
| Aug 7, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Aug 7, 5:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 7, 5:21 PM EDT | Areal Flood Advisory | BOX | Barnstable | 54 min |
| Aug 7, 5:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
| Aug 7, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 7, 6:04 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 7, 6:07 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | BOX | Dukes | 48 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | BOX | Suffolk | 50 min |
| Aug 7, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 6:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 6:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 7, 7:03 PM EDT | Special Marine Warning | BOX | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.